MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Device availability - information received indicates that the device is available for evaluation but has not yet been received by the manufacturer.Occupation - other: sales representative.Device evaluation - information received indicates that the device is available for evaluation but has not yet been received by the manufacturer.Upon receipt and completion of investigation, a follow-up medwatch report will be submitted.
 
Event or Problem Description
It was reported that a one-level procedure was performed on (b)(6) 2021, utilizing the surelok mis 3l percutaneous screw system.When the scrub tech tried to tighten the rod onto the inserter on the back table, the tip of the inserter broke off.Another inserter was readily availabe to successfully complete the procedure with no delay or issue to the patient.
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible and the gold knob freely turns, driving the center shaft in and out.A 18 in-lbs torque limiting driver is supplied w/ the 3l mis system to tighten the rod implant to the inserter.This is illustrated in the surgical procedure for the system.In this instance, the torque limit driver was not used.Due to this, it is likely possible that an excessive torque was applied to the inserter.Review of device history records found that twenty-six (26) pieces of lot 00116pt-r were release for distribution on (b)(6) 2019 with no deviation or anomalies.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.
 
Event or Problem Description

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11649736
Report Number3005739886-2021-00020
Device Sequence Number3549988
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1